Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 90, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 23, 2010, 1:19 PM PST for San Bernardino County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2010, 1:19 PM PST (21:19 UTC)
- Expired
- Dec 23, 2010, 7:15 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- Unknown
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WGUS55 KVEF 232119
FFWVEF
CAC071-240315-
/O.NEW.KVEF.FF.W.0090.101223T2119Z-101224T0315Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
119 PM PST THU DEC 23 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 715 PM PST
* AT 118 PM PST...A LEVEE ON THE MOJAVE RIVER NEAR BARSTOW FAILED
CAUSING FLASH FLOODING OF IMMEDIATELY SURROUNDING AREAS
INCLUDING MARKS ROAD AND SOAP MINE ROAD.
LAT...LON 3490 11689 3486 11689 3489 11700 3490 11698
3490 11696
$$
JS2 follow-up statements
699
WGUS75 KVEF 240105
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
505 PM PST THU DEC 23 2010
CAC071-240315-
/O.CON.KVEF.FF.W.0090.000000T0000Z-101224T0315Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
505 PM PST THU DEC 23 2010
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
715 PM PST FOR WEST CENTRAL SAN BERNARDINO COUNTY...
AT 450 PM PST...A LEVEE FAILURE IS CAUSING FLOODING NEAR BARSTOW
ALONG THE MOJAVE RIVER INCLUDING MARKS ROAD AND SOAP MINE ROAD.
EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE FLOODING WAS
CONFINED TO SEVERAL PRIVATE RANCH PROPERTIES NEAR THE LEVEE BETWEEN
INTERSTATES 15 AND 40 AN NO SIGNIFICANT IMPACT EXISTS TO MAJOR ROADS
OR THE REST OF THE GENERAL PUBLIC.
&&
LAT...LON 3490 11689 3486 11689 3489 11700 3490 11698
3490 11696
$$
JA502
WGUS75 KVEF 240314
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
714 PM PST THU DEC 23 2010
CAC071-240319-
/O.EXP.KVEF.FF.W.0090.000000T0000Z-101224T0315Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
714 PM PST THU DEC 23 2010
...THE FLASH FLOOD WARNING FOR A LEVEE FAILURE WILL EXPIRE AT 715 PM
PST FOR WEST CENTRAL SAN BERNARDINO COUNTY...
LAW ENFORCEMENT OFFICIALS REPORTED THAT THE BREACH IN THE FLOOD
CONTROL CHANNEL ALONG THE MOJAVE RIVER NEAR MARKS ROAD AND SOAP
MINE ROAD WAS BEING MONITORED AND THAT NO SIGNIFICANT IMPACTS WERE
OCCURRING. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON
SCHEDULE.
LAT...LON 3490 11689 3486 11689 3489 11700 3490 11698
3490 11696
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 10:59 AM PST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 23, 10:59 AM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1059 AM PST THU DEC 23 2010 .SYNOPSIS...A FEW SHOWERS WILL BE SEEN OVER NORTHWEST ARIZONA TODAY AS THE STRONG LOW WHICH CROSSED OVER THE AREA ON WEDNESDAY CONTINUES TO SHIFT EAST. DRY CONDITIONS THEN EXPECTED AREAWIDE INTO CHRISTMAS DAY AS A WEAK RIDGE OF HIGH PRESSURE MOVES OVER THE REGION. HOWEVER ANOTHER...WEAKER STORM...WILL PUSH INTO THE SOUTHERN SIERRA SATURDAY NIGHT AND ACROSS THE REGION ON SUNDAY ONCE AGAIN PRODUCING A CHANCE OF RAIN AND SNOW. && .UPDATE....FOG/LOW STRATUS WILL PERSIST INTO THE EARLY AFTERNOON BEFORE WE SEE AREAS BEGIN TO SCATTER OUT. STREAMS IN LINCOLN COUNTY RECEDING AND THE FLOOD WARNING HAS BE DISCONTINUED. AREA WILL ENJOY DRY CONDITIONS FRIDAY AND SATURDAY BEFORE THE NEXT WAVE OF PRECIPITATION PASSES THROUGH SATURDAY NIGHT AND SUNDAY. SYSTEM IS A FASTER MOVER AND EXPECT LIGHT PRECIPITATION TOTALS WHICH WILL NOT CAUSE ANY ADDITIONAL ISSUES ON AREA WATER WAYS. && .AVIATION UPDATE... 1025 AM PST THU DEC 23 2010 FOR MCCARRAN...FEW-SCT LOW CLOUDS AROUND 2500 FT AND A SCT MID DECK AOA 5K FT THROUGH EARLY AFTERNOON THEN CLEARING. LIGHT AND VARIABLE WINDS THROUGH THE DAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...AREAS OF LOW CLOUDS THIS MORNING WILL DECREASE IN COVERAGE AS LOW PRESSURE MOVES AWAY FROM THE AREA AND HIGH PRESSURE BUILDS INTO THE WEST. WINDS WILL BE GENERALLY LIGHT UNDER 10 KTS AND FOLLOW TYPICAL DIURNAL DIRECTIONAL TRENDS. && .PREV DISCUSSION... 325 AM PST THU DEC 23 2010 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...UPPER LOW OVER SOUTHERN NEVADA/NORTHWEST ARIZONA TO CONTINUE SHIFTING EAST DURING THE DAY WITH DRYING FROM THE WEST. ALTHOUGH THE MAIN ACTIVITY FROM THIS SYSTEM HAS SHIFTED EAST OF THE CWA...LAST BAND OF MOISTURE ROTATING AROUND THE BACK SIDE OF THE LOW AND ACROSS EXTREME SOUTHERN NEVADA EARLY THIS MORNING AND THEN ACROSS MOHAVE COUNTY BY LATE MORNING OR EARLY AFTERNOON. DRYING TO THEN TAKE PLACE ACROSS THE CWA AS A WEAK RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION FRIDAY AND CHRISTMAS DAY. LOW LEVEL MOISTURE ACROSS MUCH OF THE AREA THIS MORNING FOR PATCHY FOG WHICH WILL STILL BE A PROBLEM INTO FRIDAY MORNING. HAVE LEFT PATCHY FOG IN THE GRIDS FOR THIS MORNING...BUT WILL NOT INCLUDE FOR FRIDAY AND SEE HOW MUCH DRYING TAKES PLACE TODAY AND THEN ADDRESS IN THE AFTERNOON PACKAGE. NEXT PACIFIC STORM BEGINS TO PUSH ONTO THE CENTRAL CALIFORNIA COAST LATE CHRISTMAS AFTERNOON AND ALTHOUGH THERE ARE TIMING DIFFERENCES BETWEEN THE GFS AND THE NAM/ECMWF WITH THE GFS BEING THE FASTER OF THE MODELS...OVERALL TREND WILL BE TO INCREASE POPS ACROSS THE SOUTHERN SIERRA LATE SATURDAY WITH MOST OF THE NORTHWEST PORTION OF THE CWA UNDER CHANCE POPS BY 12Z SUNDAY. DAYTIME TEMPERATURES LOOK TO BE NEAR NORMAL THROUGH THE SHORT TERM. ALTHOUGH THE STORM HAS MOVED OUT OF THE AREA...FLOOD WARNINGS ARE STILL IN EFFECT THROUGH THIS EVENING FOR SOUTHEAST LINCOLN... NORTHWEST MOHAVE...AND NORTHEAST CLARK COUNTIES. PLEASE SEE THE LATEST STATEMENTS ON THESE FLOOD CONDITIONS. .LONG TERM...SUNDAY THROUGH NEXT WEEK...TWO LOW PRESSURE SYSTEMS LOOK TO IMPACT THE REGION OVER THE EXTENDED PERIOD. ON SUNDAY...A SHARP NEGATIVELY TILTED TROUGH PASSES OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN WHICH WILL RESULT IN ANOTHER QUICK ROUND OF VALLEY RAIN AND HIGH ELEVATION SNOW ACROSS THE MAJORITY OF THE FORECAST AREA. THERE IS GOOD OVERALL AGREEMENT BETWEEN MODEL SOLUTIONS...AND THERE WAS MINIMAL CHANGE NEEDED OVERNIGHT TO INHERITED GRIDS. DRY CONDITIONS UNDER WEST TO NORTHWEST FLOW CAN BE EXPECTED TUESDAY AHEAD OF THE NEXT SYSTEM TO IMPACT THE REGION WEDNESDAY/THURSDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...PIERCE AVIATION...SALMEN JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 23, 6:04 AM PST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 604 AM PST THU DEC 23 2010 AZZ001-NVZ015-016-240000- NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 604 AM PST THU DEC 23 2010 /704 AM MST THU DEC 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...FLOOD WARNINGS REMAIN IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A PACIFIC STORM IS EXPECTED TO MOVE INTO THE AREA LATE CHRISTMAS DAY AND SUNDAY. THIS WILL RESULT IN A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW. DRY CONDITIONS ARE EXPECTED FOR MONDAY AND TUESDAY BEFORE ANOTHER STORM MOVES IN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-036-CAZ519>527-NVZ014-017>022-240000- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 604 AM PST THU DEC 23 2010 /704 AM MST THU DEC 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A PACIFIC STORM IS EXPECTED TO MOVE INTO THE AREA LATE CHRISTMAS DAY AND SUNDAY. THIS WILL RESULT IN A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW. DRY CONDITIONS ARE EXPECTED FOR MONDAY AND TUESDAY BEFORE ANOTHER STORM MOVES IN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 23, 8:39 AM PST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
839 AM PST THU DEC 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 3 SSW CALIENTE 37.58N 114.54W
12/21/2010 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFFS OFFICE REPORTED STATE ROUTE 317
SOUTH OF CALIENTE THROUGH RAINBOW CANYON CLOSED DUE TO
WATER OVER THE ROAD.
0239 PM FLOOD 2 SSE LOGANDALE 36.59N 114.47W
12/22/2010 CLARK NV TRAINED SPOTTER
SPOTTER REPORTED AT THE INTERSECTION OF GABLER AND HEYER
STREETS THAT WATER WAS OVER THE ROAD...THE MEASUREMENT
WAS ABOUT 12 INCHES DEEP.
0300 PM FLOOD 11 W BEAVER DAM 37.51N 114.25W
12/22/2010 LINCOLN NV COUNTY OFFICIAL
LINCOLN COUNTY OFFICIAL REPORTED TWO TO THREE FEET OF
WATER OVER ROAD FROM CLOVER CREEK ADJACENT TO RAILROAD
TRACKS.
&&
BPIERCEThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:34 PM PST | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Dec 22, 4:40 PM PST | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.